Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 198, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 12, 2021, 10:49 PM CDT for Red Willow County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 10:49 PM CDT (03:49 UTC)
- Expired
- Aug 12, 2021, 11:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2490 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
740
WUUS53 KGLD 130349
SVRGLD
NEC145-130415-
/O.NEW.KGLD.SV.W.0198.210813T0349Z-210813T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
1049 PM CDT Thu Aug 12 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northeastern Red Willow County in southwestern Nebraska...
* Until 1115 PM CDT.
* At 1049 PM CDT, a severe thunderstorm was located near Bartley, or
15 miles east of McCook, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Red Willow County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 10019 4014 10019 4009 10033 4033 10048
4035 10042 4035 10020
TIME...MOT...LOC 0349Z 251DEG 18KT 4021 10033
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
0241 follow-up statement
102
WWUS53 KGLD 130415
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1115 PM CDT Thu Aug 12 2021
NEC145-130424-
/O.EXP.KGLD.SV.W.0198.000000T0000Z-210813T0415Z/
Red Willow NE-
1115 PM CDT Thu Aug 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RED WILLOW COUNTY
WILL EXPIRE AT 1115 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4028 10019 4014 10019 4009 10033 4033 10048
4035 10042 4035 10020
TIME...MOT...LOC 0414Z 251DEG 18KT 4024 10020
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:55 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 12, 6:55 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Goodland KS 555 PM MDT Thu Aug 12 2021 .SHORT TERM...(This evening through Saturday night) Issued at 218 PM MDT Thu Aug 12 2021 Across the area this afternoon, skies are mainly sunny with a few showers/storms starting to pop up along a boundary draped over the southern CWA. The area is seeing mainly 90s for temps so far, with a couple outliers in the upper 80s. Winds are north-northeast around 10-20 mph. The main wx focus for this afternoon into the evening will be thunderstorm potential, initially with the boundary to the south, and then shifting eventually with a cold front that will drop down into the area after 00z Friday, allowing for some increase in areal coverage of potential rain/storms. Models do differ as to the areal extent of expected precipitation. Have continued to align pops with highest initially south of the Interstate, then spreading north/south from there as the night progresses. Any storms that form will be slow moving giving the area the potential for locally heavy rainfall. Inverted-v sounding and DCape values from SPC analysis range from 1100-1800 j/kg suggesting that strong gusty winds(60-70 mph) are probable. Best dynamics for strong to severe storms do lie over eastern zones where SPC currently has a Marginal risk outlook. Can't rule out hail at least an inch. By Friday morning, remaining precipitation does begin to lift east- northeast as models bring in upper level ridging from the west. The remnants of the frontal boundary do linger south of the area most of Friday into the upcoming weekend. There will be chances for precip during this time as a shortwave/surface trough does interact with the front remnants. SPC does carry a Slight/Marginal risk area for portions of northeast Colorado for the potential of some severe storms Friday afternoon/evening. Hail...wind threats probable...even an isolated tornado is possible. A return to hot conditions on Saturday along with ample low level moisture with dewpts in the 60s, will help to provide decent instability for convection. For temps, highs on Friday will drop into the 80s due to expected cloud cover/precipitation. Western locales will start to see a rebound on Saturday as 90s return. Eastern areas will remain in the mid to upper 80s due to lingering clouds/rain. Overnight lows will range from the upper 50s up into the lower and mid 60s, warmest locales west of Hwy 25. .LONG TERM...(Sunday through Thursday) Issued at 106 PM MDT Thu Aug 12 2021 At the start of the period, an upper ridge continues across the western part of the CONUS, with north to northwest flow aloft. The ridge slowly progresses eastward on Sunday ahead of an upper trough digging into the Pacific Northwest. This disturbance gradually shifts the ridge east and south over the Plains, resulting in dry weather for Sunday through much of Tuesday. Meanwhile at the surface, a once stationary front slides east across the region as a warm front, further allowing temperatures to warm early next week. Chances for showers and thunderstorms return Tuesday night through Thursday when the aforementioned upper trough enters the Rockies and a cold front approaches the High Plains. Some uncertainty remains regarding the timing and strength of this trough, so some adjustments may need to be made to the forecast as this timeframe approaches. A warming trend is anticipated to start off the long term, with highs rising from the upper 80s/low 90s on Sunday to the low/mid 90s for Tuesday. We should see a slight cool down thereafter, with highs in the low/mid 80s on Thursday. Low temperatures range in the mid 50s to upper 60s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 536 PM MDT Thu Aug 12 2021 VFR conditions are expected at MCK and GLD through the 00Z TAF period. GLD will have a few thunderstorms in the vicinity between 01-05Z with a return of scattered thunderstorms Friday afternoon after 21Z. MCK will have a few thunderstorms in the vicinity after about 05Z with scattered thunderstorms developing after 22Z Friday afternoon. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...JBH AVIATION...LOCKHART
Hazardous weather outlook, Aug 12, 10:30 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 930 PM MDT Thu Aug 12 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 930 PM MDT Thu Aug 12 2021 /1030 PM CDT Thu Aug 12 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Although thunderstorms are expected to decrease in strength and coverage overnight, isolated showers and a few thunderstorms may continue east of a line from Stratton, Nebraska to Grinnell, Kansas after midnight tonight. Some storms may contain small hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... Friday afternoon and evening low end severe thunderstorms may occur for the western part of the Tri-State Area. Main threats will be winds up to 60 MPH, quarter size hail, and torrential rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected overnight.
In the hours before
Local storm report, Aug 12, 9:41 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM MDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN VONA 39.31N 102.75W
08/12/2021 M6.05 INCH KIT CARSON CO TRAINED SPOTTER
RAINFALL STARTED AROUND 530PM MT, JUST
SPRINKLING NOW.
&&
TTLocal storm report, Aug 12, 9:43 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
843 PM MDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM FLASH FLOOD 1 WSW VONA 39.30N 102.76W
08/12/2021 KIT CARSON CO TRAINED SPOTTER
REPORTS OF BASEMENTS FLOODING, SOME
SIDEWALKS DOWNTOWN ARE NOT VISIBLE DUE TO
THE STANDING WATER. 6 INCHES OF RAIN FELL IN
3 HOURS.
&&
TTLocal storm report, Aug 12, 9:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 3 S TRIBUNE 38.43N 101.75W
08/12/2021 M0.70 INCH GREELEY KS LAW ENFORCEMENT
DISPATCH RECEIVED A SHERIFFS REPORT 3 TO 5
MILES SOUTH OF TOWN.
0253 PM EXCESSIVE HEAT 1 NE HILL CITY 39.38N 99.83W
08/12/2021 M105 F GRAHAM KS ASOS
HEAT INDEX 105F, TEMPERATURE 97F.
0655 PM HAIL VONA 39.31N 102.74W
08/12/2021 M0.25 INCH KIT CARSON CO NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS PEA SIZE HAIL.
0714 PM FLASH FLOOD 3 N RUSSELL SPRINGS 38.96N 101.18W
08/12/2021 LOGAN KS EMERGENCY MNGR
EM REPORTED WATER OVER ROADWAY AT K25/SENECA
AND K25/TOPEKA (MM 160-161) WITH A PERIOD OF
TRAFFIC DIVERSIONS. WATER HAS SINCE RECEDED.
0715 PM HAIL 3 E VONA 39.30N 102.69W
08/12/2021 E1.00 INCH KIT CARSON CO TRAINED SPOTTER
0724 PM HAIL VONA 39.31N 102.74W
08/12/2021 M1.75 INCH KIT CARSON CO TRAINED SPOTTER
REPORT OF AT LEAST GOLF BALL HAIL ONGOING IN
TOWN. ALSO REPORTED 1.75 INCHES OF RAIN IN
RAIN GAUGE.
0840 PM HEAVY RAIN VONA 39.31N 102.75W
08/12/2021 M6.05 INCH KIT CARSON CO TRAINED SPOTTER
RAINFALL STARTED AROUND 530PM MT, JUST
SPRINKLING NOW.
0841 PM FLASH FLOOD 1 WSW VONA 39.30N 102.76W
08/12/2021 KIT CARSON CO TRAINED SPOTTER
REPORTS OF BASEMENTS FLOODING, SOME
SIDEWALKS DOWNTOWN ARE NOT VISIBLE DUE TO
THE STANDING WATER. 6 INCHES OF RAIN FELL IN
3 HOURS.
&&Special weather statement, Aug 12, 10:00 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Goodland KS
1000 PM CDT Thu Aug 12 2021
KSZ003-NEZ081-130330-
Decatur KS-Red Willow NE-
1000 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northwestern Decatur
and southwestern Red Willow Counties through 1030 PM CDT...
At 959 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Herndon, or 12 miles south of McCook, moving east
at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Decatur and southwestern Red Willow Counties, including the following
locations... Traer and Cedar Bluffs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3990 10068 4011 10076 4023 10044 3998 10030
TIME...MOT...LOC 0259Z 247DEG 14KT 4003 10064
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
024Special weather statement, Aug 12, 10:32 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Goodland KS
1032 PM CDT Thu Aug 12 2021
KSZ003-NEZ081-130400-
Decatur KS-Red Willow NE-
1032 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of north central
Decatur and southern Red Willow Counties through 1100 PM CDT...
At 1032 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Danbury, or 10 miles southeast of McCook, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Danbury around 1050 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3991 10059 4013 10071 4027 10036 4003 10022
TIME...MOT...LOC 0332Z 245DEG 11KT 4008 10052
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
024Local storm report, Aug 12, 10:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM MDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 3 ESE INDIANOLA 40.22N 100.36W
08/12/2021 E1.00 INCH RED WILLOW NE PUBLIC
REPORT OF PEA TO QUARTER SIZE HAIL.
&&
TTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:00 PM CDT | Special Weather Statement | GLD | Red Willow | 30 min |
| Aug 12, 10:32 PM CDT | Special Weather Statement | GLD | Red Willow | 28 min |
| Aug 12, 11:16 PM CDT | Special Weather Statement | GLD | Red Willow | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.